Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 29, 2006, 12:55 AM CDT for Love County, Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 12:55 AM CDT (05:55 UTC)
- Expired
- Apr 29, 2006, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 752 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 290555
FFWOUN
OKC085-095-290845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SAT APR 29 2006
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
LOVE COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 345 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL MODERATE TO HEAVY RAIN MOVING INTO LOVE AND MARSHALL
COUNTIES FROM THE SOUTHWEST. THIS ADDITIONAL RAIN WILL AGGRAVATE OR
WORSEN THE FLOODING PROBLEMS SEEN ACROSS THE AREA. WIDESPREAD 4 TO 7
INCHES OF RAINFALL HAS OCCURRED THE PAST 12 HOURS...AND AN
ADDITIONAL 1 TO 2 INCHES IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE...LAKE TEXOMA...
KINGSTON...LEBANON...LEON...MADILL...MARIETTA...MCBRIDE...
OAKLAND...RUBOTTOM...SOUTHERN LAKE MURRAY...THACKERVILLE...WILLIS
AND WOODVILLE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 3 AND 24.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3418 9669 3398 9753 3383 9742 3374 9713
3387 9656
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:41 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 28, 9:41 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT FRI APR 28 2006
.UPDATE...
QUICK UPDATE TO MODIFY POPS OVERNIGHT. TWO MAIN AREAS OF FLOODING
POTENTIAL BEING NORTH CENTRAL AND SOUTHERN OKLAHOMA. NORTH CENTRAL
WILL SEE THE HEAVIER RAIN END BY MIDNIGHT...BUT PERSISTENT HEAVY
RAIN WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST PORTIONS OF
OKLAHOMA INTO THE OVERNIGHT HOURS. SEVERE WEATHER POTENTIAL
OUTSIDE OF THE RED RIVER VALLEY EAST OF INTERSTATE 35 VERY LOW.
11
&&
.PREV DISCUSSION... (ISSUED 732 PM CDT FRI APR 28 2006)
UPDATE...
WILL BE ISSUING AN UPDATE TO THE FORECAST PACKAGE TO ACCOUNT FOR
CURRENT LOCATION OF MAIN FRONTAL BOUNDARY...WHICH IS BECOMING
NEARLY STATIONARY. IT IS EXPECTED TO STAY STATIONARY THROUGH LATE
TONIGHT...WHICH IS EXPECTED TO YIELD TRAINING TYPE HEAVY RAIN
EVENT AS UPPER SYSTEM APPROACHES AND LOW LEVEL JET STRENGTHENS.
WE WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF
NORTH-CENTRAL OKLAHOMA WHERE ANTECEDENT CONDITIONS WOULD YIELD
MORE OF A THREAT OF FLASH FLOODING. MANY AREAS ACROSS NORTHERN
KINGFISHER...THROUGH GARFIELD AND PORTIONS OF KAY COUNTY HAVE
RECEIVED BETWEEN 2.5 AND 3.O INCHES. CURRENT 88D RADAR ESTIMATES
APPEAR TO BE ABOUT 150-200% OF OBSERVED AMOUNTS.
WITH INCREASED SHEAR THROUGH THE NIGHTTIME HOURS...SEVERE THREAT
EXPECTED TO CONTINUE...BUT WIDESPREAD SEVERE NOT EXPECTED DUE TO
LIMITED INSTABILITY. MAIN CONCERN AT THIS TIME IS HEAVY RAIN
POTENTIAL LATE TONIGHT.
PREV DISCUSSION... (ISSUED 303 PM CDT FRI APR 28 2006)
DISCUSSION...
CONVECTION IS INCREASING THIS AFTERNOON ACROSS THE AREA AHEAD OF
STORM SYSTEM TO THE WEST. HAVE GOTTEN SOME CLEARING AND HEATING IN
A SMALL PERT OF SOUTHWEST PART OF THE AREA AND ACROSS THE TEXAS
SOUTH PLAINS AND SOUTHERN PANHANDLE WHICH HAS ALLOWED SURFACE-
BASED INSTABILITY TO DEVELOP. INSTABILITY WILL BE MORE ELEVATED IN
NATURE FARTHER WHERE CLOUDS HAVE KEPT SURFACE TEMPERATURES LOWER.
WILL INCLUDE SEVERE WORDING IN THE ZONES AREAWIDE. EXPECT
THUNDERSTORMS TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH
THE EVENING HOURS. AND HAVE KEPT THE CATEGORICAL POPS IN MOST
AREAS. THERE ARE SIGNS OF DRYSLOT DEVELOPING THAT MAY IMPACT
EXTENT OF PRECIPITATION IN SOUTHWESTERN OR WESTERN PORTIONS OF THE
AREA LATER THIS EVENING... BUT STILL THINK CHANCES OF RAIN ARE
HIGH BEFORE THIS. SOME PORTIONS OF NOBLE AND KAY COUNTIES RECEIVED
HEAVY RAIN TODAY... BUT THE HIGHEST CHANCES OF HEAVY RAIN THIS
EVENING WILL LIKELY BE FARTHER SOUTH SO HAVE NOT ISSUED FFA IN
THIS AREA.
PRECIPITATION CHANCES WILL CONTINUE INTO THE SECOND PERIOD AHEAD OF
THE SURFACE FRONT THAT IS CURRENTLY MOVING INTO THE NORTHWEST
CORNER OF THE AREA. EVEN AFTER THIS FRONT MOVES THROUGH... SOME
INSTABILITY CLOSER TO THE UPPER LOW IS SUFFICIENT TO KEEP SOME
CHANCE POPS IN THE FORECAST...ESPECIALLY IN NORTH CENTRAL
OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 55 67 49 78 / 100 60 20 10
HOBART OK 52 71 48 80 / 100 20 10 10
WICHITA FALLS TX 56 74 50 84 / 100 30 10 10
GAGE OK 46 65 45 78 / 90 30 20 10
PONCA CITY OK 54 64 48 74 / 100 60 40 20
DURANT OK 61 71 51 81 / 100 70 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 9 AM CDT SATURDAY FOR OKZ007-OKZ008-
OKZ012-OKZ013-OKZ018-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-
OKZ052.
TX...NONE.
&&
22/11Hazardous weather outlook, Apr 28, 9:30 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT FRI APR 28 2006
OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
930 PM CDT FRI APR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PART OF
WESTERN NORTH TEXAS... AND SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM WICHITA FALLS
TO ARDMORE TO ADA.
TIMING...
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT SEVERE
THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH LATER TONIGHT.
IMPACTS...
ALTHOUGH SEVERE THUNDERSTORMS ARE POSSIBLE... THE PRIMARY RISK
TONIGHT WILL BE FLOODING FROM HEAVY RAINFALL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH THIS EVENING.
DISCUSSION...
A STRONG STORM SYSTEM APPROACHING THE SOUTHERN PLAINS... FROM THE
BORDER OF TEXAS AND NEW MEXICO... WILL INTERACT WITH ABUNDANT
MOISTURE ALREADY IN PLACE ACROSS TEXAS AND OKLAHOMA. STORMS WILL BE
CONCENTRATED MAINLY IN TWO AREAS. THE FIRST WILL BE ALONG A COLD
FRONT AS IT PASSES ACROSS NORTH-CENTRAL OKLAHOMA THIS EVENING AND
DURING THE EARLY MORNING HOURS. THE SECOND AREA WILL BE NEAR THE
RED RIVER IN SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA... WHERE LOW-LEVEL
MOISTURE WILL CONTINUE TO STREAM IN FROM THE GULF OF MEXICO... AND
WILL INTERACT WITH A SURFACE BOUNDARY OVER NORTH TEXAS. THE RAIN
WILL BE MAINLY NEAR AND NORTH OF THIS BOUNDARY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL AMOUNTS HAVE ALREADY BEEN RECORDED ACROSS PARTS OF
NORTH-CENTRAL AND SOUTH-CENTRAL OKLAHOMA. ADDITIONAL RAIN TONIGHT
WILL BRING 24-HOUR TOTALS TO 1 TO 3 INCHES ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS... WITH LOCAL AMOUNTS GREATER THAN 3 INCHES.
LOCALIZED FLOODING IS LIKELY IN AREAS WHERE THE HEAVIER RAINFALL
OCCURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
STORMS MAY CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND
NORTH TEXAS INTO EASTERN OKLAHOMA SATURDAY MORNING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS SATURDAY.
A FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA
MONDAY. THUNDERSTORM CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
CMSIn the hours before
Special weather statement, Apr 28, 8:42 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 842 PM CDT FRI APR 28 2006 OKZ018-019-024-025-290215- KINGFISHER OK-LOGAN OK-CANADIAN OK-OKLAHOMA OK- 842 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER... LOGAN AND OKLAHOMA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LOVELL TO UNION CITY AT 842 PM CDT...MOVING EAST AT 40 MPH. SMALL HAIL...BRIEF HEAVY RAIN... AND WINDS AROUND 45 MPH ARE POSSIBLE.
Special weather statement, Apr 28, 9:01 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 901 PM CDT FRI APR 28 2006 OKZ019-020-025-290230- PAYNE OK-LOGAN OK-OKLAHOMA OK- 901 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...OKLAHOMA AND PAYNE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES WEST OF ORLANDO TO WESTERN OKLAHOMA CITY AT 901 PM CDT...MOVING EAST AT 35 MPH. HEAVY RAIN AND WINDS AROUND 40 MPH ARE POSSIBLE.
Local storm report, Apr 28, 9:14 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 W WILLOW 35.05N 99.53W
04/28/2006 E1.00 INCH GREER OK EMERGENCY MNGR
&&
JLPSpecial weather statement, Apr 28, 9:22 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT FRI APR 28 2006 OKZ050-290245- LOVE OK- 922 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF THACKERVILLE AT 922 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Apr 28, 9:28 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT FRI APR 28 2006 OKZ019-020-025-026-290300- PAYNE OK-LOGAN OK-LINCOLN OK-OKLAHOMA OK- 930 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN...OKLAHOMA AND PAYNE COUNTIES. A LINE OF THUNDERSTORMS WAS LOCATED FROM 3 MILES WEST OF LAKE CARL BLACKWELL ACROSS GUTHRIE TO EDMOND AT 930 PM CDT...MOVING EAST AT 30 MPH. BRIEF HEAVY DOWNPOURS AND WINDS TO 35 MPH WILL ACCOMPANY THE STORMS.
Special weather statement, Apr 28, 9:53 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 953 PM CDT FRI APR 28 2006 OKZ048-050>052-290300- ATOKA OK-MARSHALL OK-BRYAN OK-LOVE OK- 953 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...LOVE AND MARSHALL COUNTIES. AT 953 PM...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM CANEY...TO NEAR MADILL...TO NEAR MARIETTA. THE STORMS WERE MOVING EAST AT 30 MPH. FREQUENT LIGHTNING...VERY HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:48 PM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Carter, Garfield, Grant, Johnston and 5 more | 13 hr |
| Apr 28, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Apr 28, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 57 min |
| Apr 28, 10:05 PM CDT | Flash Flood Warning | OUN | Love, Marshall | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.